I am on depo provera and i had early periods

Patient

Q: I am on depo provera. I usually don't have a period until around the week im due for the next shot. This period is unusually early, heavy, painful and extended. Should I be worried?

Doctor

A:   Hello,
Thanks for the query.

If you have been on 3 monthly depot provera, then an early menses is likely due to stress-induced hormonal imbalances and early progesterone withdrawal during this month leading to heavier bleeding accompanied with dysmenorrhoea. it is normal and you should consult your physician if the bleeding is excessive and last for more than 5 days. The bleeding can be controlled with antifibrinolytics medications like tranexamic acid easily. The fresh injection can be taken as scheduled, just an additional barrier contraception may have to be used for first 2 weeks before progesterone levels are re-established.
I hope I have answered your query in detail.

Wishing you good health.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews